Thunderstorm Wind, Clark
- When
- July 3, 1:00 PM CST
- Where
- Clark County, Marshall
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.383, -87.700
Ten trees were blown down in Marshall.
2 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 3, 9:45 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT SAT JUL 3 2004 .DISCUSSION... SFC LOW STILL IN MO WITH RWS/TSTMS ROTATING AROUND IT. THIS SYSTEM WILL CONTINUE TO MOVE NE DURING THE DAY AND BRING PCPN TO THE AREA FOR THE REMAINDER OF THE DAY AND INTO TONIGHT. CURRENT FCST HAS GOOD HANDLE ON THIS. HOWEVER...LOTS OF CLOUDS AND PLENTY OF PCPN TO KEEP TEMPS DOWN THIS AFTERNOON. CURRENT FCST OF AROUND 80 IN CNTRL IS TOO WARM SO WILL LOWER HIGH TEMPS FOR THIS AFTERNOON. REMAINDER OF FCST LOOKS FINE. && .PREV DISCUSSION... PLENTY OF CHALLENGES WITH PRECIPITATION AND TEMPERATURES TODAY. LATEST SFC ANALYSIS PLACES SFC LOW ACROSS WESTERN MISSOURI WITH A STATIONARY FRONT ACROSS CENTRAL ILLINOIS AND A SFC TROUGH ACROSS EASTERN PLAINS STATES. LATEST 0615Z IR SATELLITE PLACES PLENTY OF CLOUDS FROM THE UPPER MIDWEST SOUTH INTO PARTS OF OKLAHOMA. LATEST 0615Z WATER VAPOR IMAGE PLACES FAIRLY STRONG SHORT/WAVE ACROSS EASTERN KANSAS/WESTERN MISSOURI. LATEST 0626Z KILX RADAR PLACES SCATTERED SHOWERS AND THUNDERSTORMS FROM JUST SOUTH OF MOLINE SOUTHEAST TO NEAR DECATUR...MOVING NORTH. ELECTING TO GO WITH A BLEND OF MODEL SOLUTIONS AT THIS TIME. SHORT TERM...TODAY THROUGH MONDAY... ETA MODEL SHIFTS H50 LOW ACROSS MISSOURI AND MOVES IT NORTHEAST AND H50 TROUGH IS ACROSS UPPER MIDWEST SOUTH ACROSS ILLINOIS AND SOUTH INTO TN VALLEY BY 00Z SUN. ETA MOVES H50 TROUGH ACROSS GREAT LAKES REGION SOUTH INTO TN VALLEY WITH H50 RIDGE ALONG EAST COAST BY 00Z MON. ANOTHER H50 TROUGH DEVELOPS ACROSS THE CENTRAL PLAINS STATES BY 12Z MON. ETA MOVES SFC LOW ACROSS MISSOURI NORTHEAST INTO CENTRAL ILLINOIS BY 00Z SUN. ETA THEN MOVES SFC LOW NORTHEAST INTO SOUTHERN LOWER MICHIGAN BY 00Z MON. TIME/HEIGHT CROSS SECTIONS INDICATES HIGH RH AT LOW AND MID LEVELS THROUGH 18Z SAT AND FAIRLY HIGH RH AT ALL LEVELS FROM 18Z SAT-06Z SUN. THEN TIME/HEIGHT CROSS SECTIONS INDICATES HIGH RH AT LOW LEVELS FROM 06Z SUN-06Z MON. LATEST MODEL SOUNDINGS INDICATES SOME INSTABILITY OF LI/S OF -2 TO -4 AND CAPES NEAR 1000 J/KG TODAY INTO THIS EVENING. PRECIP WATER VALUES FROM 1.75- 2.0 INCHES SO BRIEF HEAVY RAINFALL POSSIBLE WITH PCPN. MODELS PLACE 850MB TEMPS AT +16C ACROSS CWA BY 00Z SUN...+16C TO +18C 850MB TEMPS BY 00Z MON -12Z MON. 305K ISENTROPIC SFC INDICATES SOME LIFT AND GOOD COND PRES DEF ACROSS CWA AT 12Z SAT-18Z SAT. 305K ISENTROPIC SFC MAINTAINS GOOD COND PRES DEF ACROSS CWA THROUGH 06Z SUN...THEN SHIFTS GOOD COND PRES DEF AWAY FROM CWA FROM 12Z SUN-18Z SUN. MODELS INDICATE SOME WEAK 250MB DIVERGENCE ACROSS CWA THROUGH 06Z SUN. MODELS THEN PLACE SOME 250MB CONVERGENCE ACROSS CWA FROM 00Z MON-06Z MON. WILL MONITOR CURRENT RADAR TRENDS...BUT HIGH POPS EXPECTED FOR TODAY AND EXPECTING TO HAVE PERIODS OF PCPN ACROSS ILLINOIS FOR TODAY. TEMPERATURES WILL BE DIFFICULT WITH CLOUD COVER AND PCPN TODAY...ELECTING TO GO WITH A SLIGHT EMPHASIS TO THE WARMER GUIDANCE TEMPS FOR TODAY. LONG TERM...TUESDAY THROUGH FRIDAY... ANOTHER SYSTEM APPROACHES ON TUESDAY. 305K ISENTROPIC SFC INDICATES ISENTROPIC LIFT AND GOOD COND PRES DEF ACROSS CWA ON TUESDAY. ELECTING TO INCREASE POPS SOME FOR TUESDAY AS PCPN MAY BECOME LIKELY WITH NEXT SYSTEM MOVING ACROSS THE REGION. ONLY MADE SOME MINOR TEMPERATURE AND CLOUD TRENDS IN THE EXTENDED WEDNESDAY THROUGH FRIDAY. CURRENT FORECAST PACKAGE IN GOOD SHAPE FOR THE EXTENDED AT THIS TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && AUTEN/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SAT JUL 3 2004 ILZ044>046-054>057-061>063-066>068-071>073-041100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE...MATTOON AND SHELBYVILLE 1115 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE EAST OF A SHELBYVILLE TO MONTICELLO LINE THIS AFTERNOON AND INTO TONIGHT. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE THREAT OF THUNDERSTORMS SHOULD DIMINISH SUNDAY MORNING. HOWEVER...ANOTHER WEATHER SYSTEM WILL PUSH INTO THE AREA AND BRING THE THREAT FOR ADDITIONAL THUNDERSTORMS FOR LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. THE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE MONDAY NIGHT INTO TUESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. ILZ027>031-036>038-040>043-047>053-041100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...DECATUR...GALESBURG... HAVANA...JACKSONVILLE...LINCOLN...PEORIA... SPRINGFIELD AND TAYLORVILLE 1115 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE THREAT OF THUNDERSTORMS SHOULD DIMINISH SUNDAY MORNING. HOWEVER...ANOTHER WEATHER SYSTEM WILL PUSH INTO THE AREA AND BRING THE THREAT FOR ADDITIONAL THUNDERSTORMS FOR LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. THE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE MONDAY NIGHT INTO TUESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. AUTEN
The national radar mosaic for the moment the first event began.
2 tornado, 1 thunderstorm wind. Local standard time, as filed.
Ten trees were blown down in Marshall.
A tornado briefly touched down in a field. No damage or injuries were reported.
A tornado briefly touched down in a field. No damage or injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyThe tornado archive for Illinois, 2004Warnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411952, 5411950, 5411951.